MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 10/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4: weight: unknown/not provided.Section a5: ethnicity: unknown/not provided.Section a6: race: unknown/not provided.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the preloaded multifocal intraocular lens (iol) was implanted in the left eye, the patient experienced lack of clarity with vision.The patient symptoms persisted for four weeks.The issue was identified during post-operative examination.It was reported that the device caused or contributed to the event.The lens was subsequently explanted in a secondary procedure and replaced with a non-johnson and johnson iol (+16.00 diopter).An unplanned incision enlargement was required.No unplanned vitrectomy, unplanned sutures, medical attention, or medication outside of the standard of care was required.There was no patient injury and no delay in the procedure.The patient was able to perform daily activities as prior to the surgery.The pre-operative refraction was recorded as -1.50-0.75x 060, with a pre-operative best spectacle corrected visual acuity (bscva) of 20/50-2, and the intended target refraction was emmetropia.It was reported that the patient experienced a loss of two or more lines of bscva but was neither over-corrected nor under-corrected.Post operative refraction and bscva are unknown.There were no pre-existing conditions affecting the lens calculation.The patient is healing well with improving vision.Directions for use were followed and amvisc viscoelastic was used.No further information was provided.
 
Additional Manufacturer Narrative
Additional information/correction: it was originally reported on the initial mdr that no unplanned vitrectomy occurred, however, additional information was received reporting that it is unknown whether or not the vitrectomy was planned.No further information was provided.Therefore, this information is being captured in this supplemental report.The product was received for evaluation.Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: nov 17, 2025.Section h3: device evaluated by manufacturer: yes.Section h6: health effect, impact code 4625, additional surgery to capture vitrectomy.Device evaluation: visual inspection under magnification was performed on the suspect product and found the lens was coated in viscoelastic residue and fibers from the gauze the lens was received in.A haptic was observed to be detached.The lens was cleaned revealing no further issues.The physical characteristics of the received lens were confirmed to match that of a drn00v model lens.No further evaluation was performed.No issues that could cause or contribute to the complaint issues reported were identified during product evaluation.The other issues observed during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23550734
Report Number3012236936-2025-000296
Device Sequence Number15814785
Product Code MFK
UDI-Device Identifier05050474810709
UDI-Public(01)05050474810709(17)280516
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date12/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC VISCOELASTIC.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale